Alert archive / New Hampshire / Wind Chill Warnings in 2014

Wind Chill Warning 4, NWS Gray, ME

January 22, 2014Carroll County, Coos County, Grafton County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine

NWS Gray, ME issued this wind chill warning at Jan 22, 2014, 2:18 PM EST for Carroll County, Coos County, Grafton County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Jan 22, 2014, 5:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 2:18 PM EST (19:18 UTC)
In effect from
Jan 22, 2014, 5:00 PM EST
Expired
Jan 23, 2014, 8:11 AM EST
In force
15 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 93 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WWUS41 KGYX 221918
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
218 PM EST WED JAN 22 2014

...WIND CHILL WARNINGS AND ADVISORIES HAVE BEEN ISSUED FROM THE
MOUNTAINS TO THE MID COAST OF MAINE...

.GUSTY WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILLS THIS EVENING INTO THURSDAY MORNING.
THE COLDEST WIND CHILLS WILL BE FELT ACROSS THE MOUNTAINS AND
FOOTHILLS OF WESTERN MAINE WHERE WIND CHILLS OF 30 TO 40 BELOW
ZERO ARE LIKELY. FROM THE CAPITAL REGION TO THE MID COAST WIND
CHILLS OF 20 TO 29 BELOW ARE LIKELY.

MEZ007>009-012>014-230500-
/O.NEW.KGYX.WC.W.0004.140122T2200Z-140123T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD
218 PM EST WED JAN 22 2014

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 40 BELOW.

* TIMING...THIS EVENING INTO THURSDAY MORNING.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...25 BELOW TO 5 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN
LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT
LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE.

&&

$$

MEZ020>022-025>028-230500-
/O.NEW.KGYX.WC.Y.0005.140122T2200Z-140123T1400Z/
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-
INCLUDING THE CITIES OF...LEWISTON-AUBURN...LIVERMORE FALLS...
AUGUSTA...WATERVILLE...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
218 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TIMING...THIS EVENING INTO THURSDAY MORNING.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...15 BELOW TO 10 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE. 

&&

$$
3 follow-up statements
944 
WWUS41 KGYX 222304
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
604 PM EST WED JAN 22 2014

...DANGEROUS WIND CHILLS TONIGHT IN CENTRAL AND WESTERN MAINE...

.GUSTY WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILLS TONIGHT INTO EARLY THURSDAY. THE
COLDEST WIND CHILLS WILL BE FELT ACROSS THE MOUNTAINS WHERE WIND
CHILLS OF 30 TO 40 BELOW ZERO ARE LIKELY. ACROSS THE FOOTHILLS OF
MAINE...INCLUDING...LEWISTON-AUBURN...THE CAPITAL REGION...AND
THE LOWER PENOBSCOT VALLEY...WIND CHILLS WILL BE BETWEEN 20 AND 30
BELOW.

MEZ012>014-230830-
/O.CAN.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/
/O.EXA.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD
604 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* TIMING...THIS EVENING INTO EARLY THURSDAY MORNING.

* WINDS...NORTHWEST AROUND 10 MPH.

* TEMPERATURES...LOW WILL FALL BETWEEN 10 AND 20 BELOW ZERO.

* WIND CHILL...AS LOW AS 25 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE. 

&&

$$

MEZ025>028-230015-
/O.CAN.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE
604 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL
ADVISORY.

ALTHOUGH WINDS PERSIST TO PRODUCE OF WIND CHILLS OF 10 TO 15 BELOW
THIS EVENING...WINDS WILL DIMINISH AFTER MIDNIGHT.

$$

MEZ007>009-230830-
/O.CON.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN
604 PM EST WED JAN 22 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY...

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 38 BELOW.

* TIMING...TONIGHT INTO EARLY THURSDAY MORNING.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...LOWS WILL DROP TO 15 TO 25 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN
LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT
LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE.

&&

$$

MEZ020>022-230830-
/O.CON.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
INCLUDING THE CITIES OF...LEWISTON-AUBURN...LIVERMORE FALLS...
AUGUSTA...WATERVILLE...WINTERPORT...UNITY
604 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
THURSDAY...

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 22 BELOW.

* TIMING...OVERNIGHT.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...LOWS WILL BE AROUND 10 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE.

&&

$$
924 
WWUS41 KGYX 230818
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
318 AM EST THU JAN 23 2014

...DANGEROUS WIND CHILLS THROUGH MID MORNING ACROSS MAINE AND NEW
HAMPSHIRE...

.GUSTY WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILLS INTO THIS MORNING. THE COLDEST WIND
CHILLS WILL BE FELT ACROSS THE MOUNTAINS AND FOOTHILLS WHERE WIND
CHILLS OF 30 TO 40 BELOW ZERO ARE LIKELY. ACROSS THE REMAINDER OF
THE REGION...WIND CHILLS WILL BE BETWEEN 20 AND 29 BELOW.

MEZ012>014-231400-
/O.UPG.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/
/O.EXA.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD
318 AM EST THU JAN 23 2014

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 35 BELOW.

* TIMING...THIS EVENING INTO EARLY THURSDAY MORNING.

* WINDS...NORTHWEST 5 MPH OR LESS.

* TEMPERATURES...5 BELOW TO 17 BELOW ZERO.

* WIND CHILL...AS LOW AS 35 BELOW DUE TO TEMPERATURES 5 BELOW TO 
  17 BELOW ZERO...AND WINDS NORTHWEST 5 MPH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN
LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT
LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE.

&&

$$

NHZ001>004-231400-
/O.EXA.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...COLEBROOK...BERLIN...LANCASTER...
LITTLETON...NORTH CONWAY
318 AM EST THU JAN 23 2014

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 44 BELOW.

* TIMING...TONIGHT INTO EARLY THURSDAY MORNING.

* WINDS...NORTHWEST 5 MPH OR LESS.

* TEMPERATURES...9 BELOW TO 27 BELOW ZERO.

* WIND CHILL...AS LOW AS 44 BELOW DUE TO TEMPERATURES 9 BELOW TO 
  27 BELOW ZERO...AND WINDS NORTHWEST 5 MPH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN
LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT
LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE.

&&

$$

MEZ007>009-231400-
/O.CON.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN
318 AM EST THU JAN 23 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 45 BELOW.

* TIMING...TONIGHT INTO EARLY THURSDAY MORNING.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...10 BELOW TO 24 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN
LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT
LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE.

&&

$$

MEZ018-019-023>028-NHZ005>010-013-231400-
/O.EXA.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...SALEM...DERRY...EXETER
318 AM EST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TIMING...OVERNIGHT.

* WINDS...NORTHWEST 5 MPH OR LESS.

* TEMPERATURES...13 BELOW TO ZERO.

* WIND CHILL...AS LOW AS 29 BELOW DUE TO TEMPERATURES 13 BELOW 
  TO ZERO...AND WINDS NORTHWEST 5 MPH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE.

&&

$$

MEZ020>022-231400-
/O.CON.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
INCLUDING THE CITIES OF...LEWISTON-AUBURN...LIVERMORE FALLS...
AUGUSTA...WATERVILLE...WINTERPORT...UNITY
318 AM EST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 27 BELOW.

* TIMING...OVERNIGHT.

* WINDS...NORTHWEST 5 MPH OR LESS.

* TEMPERATURES...3 BELOW TO 12 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE.

&&

$$
082 
WWUS41 KGYX 231311
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
811 AM EST THU JAN 23 2014

MEZ007>009-NHZ001>003-232115-
/O.CAN.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/
/O.NEW.KGYX.WC.Y.0006.140123T1311Z-140124T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON
811 AM EST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
WIND CHILL WARNING HAS BEEN CANCELLED.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WIND CHILL READINGS...AS LOW AS 31 BELOW.

* TIMING...TONIGHT INTO EARLY THURSDAY MORNING.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...16 BELOW TO 3 ABOVE ZERO.

* WIND CHILL...AS LOW AS 29 BELOW DUE TO TEMPERATURES 16 BELOW TO 3
  ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE. 

&&

$$

MEZ012>014-NHZ004-231415-
/O.CAN.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
NORTH CONWAY
811 AM EST THU JAN 23 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL
WARNING.

$$

MEZ018>028-NHZ005>010-013-231415-
/O.CAN.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...
WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER
811 AM EST THU JAN 23 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 22, 2:15 PM EST, 3 minutes earlier.

Area forecast discussion, Jan 22, 2:15 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
215 PM EST WED JAN 22 2014

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD IN FROM THE WEST TONIGHT
THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA
FRIDAY. A SOMEWHAT MILDER FLOW OF AIR WILL OVERSPREAD THE REGION
SATURDAY AS THE HIGH SLIDES OFFSHORE. A SERIES OF ARCTIC COLD
FRONTS WILL CROSS THE REGION SUNDAY AND MONDAY DELIVERING PROGRESSIVELY
COLDER AIR TO OUR AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRES WELL TO THE W BEGINS HEADING THIS WAY AS THE DEEP LOW
MOVES E NE THRU THE MARITIMES TNGT. WILL PUT UP WIND CHILL
WARNING FOR WRN MOUNTAINS/FOOTHILLS OF MAINE AND A WIND CHILL ADV
FOR CAPITAL TO MID COAST REGION FOR THIS EVE THRU MID MORNING
THURSDAY. WINDS WILL DROP OFF THIS EVE BUT SHOULD STAY STRONG
ENOUGH TO COMBINE WITH VERY COLD TEMPS TO CREATE WIND CHILLS IN
THE MINUS 20S ACROSS THE ADV AREA AND MINUS 30S TO AROUND MINUS 40
OVER THE WARNING AREA. TO THE W AND SW WINDS WILL DROP OFF ENOUGH
TO NOT HAVE ENOUGH OF A CHILLING EFFECT. STILL VERY COLD TEMPS IN
THESE AREAS...ESPECIALLY WITH WIND DROPPING OFF TO AID IN
RADIATIONAL COOLING. THE MAV MOS WAS A BIT COLDER THAN THE MAV/MET
COMBINATION SO USED THE COLDER SOLUTION. OTRW DRY WX OVERNIGHT
WITH SOME HIGH CIRRUS CLOUDS AROUND BUT HAVING NO IMPACT ON THE
WX. MODELS...IN PARTICULAR THE NAM...SHOW LOW LVL MOISTURE MOVING
INTO THE N/MT AREAS OVERNIGHT. WILL BRING IN SOME CLOUDINESS...BUT
NOT TO THE EXTREME THE NAM IS SHOWING.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
THE SFC HIGH CONTINUES TO BUILD E THRU THURSDAY NGT WITH MORE VERY
COLD DRY WX. WIND CHILL ADV/WARNING END DURING THURSDAY MORNING AS
TEMPS CLIMB ENOUGH TO BRING WIND CHILLS ABOVE CRITERIA. STILL SOME
NW WIND AROUND...BUT NOT VERY GUSTY THRU THE DAY AS THE NW SFC
GRADIENT HAS WEAK FLOW ALOFT WITH FLOW BACKING TO THE SW SUCH THAT
THE WINDS WON'T LINE UP SFC AND ALOFT TO AID IN MIXING DOWN ANY
WIND GUSTS. WINDS DROP OFF THURSDAY NGT AS THE HIGH GETS CLOSER.
THIS WILL AID IN RADIATIONAL COOLING AND ANOTHER VERY COLD NGT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
WHILE WE SEE TIMING DIFFERENCES WITH INDIVIDUAL SHORTWAVES...THE
NUMERICALS ARE IN GOOD AGREEMENT ON THE OVERALL LONGWAVE PATTERN
FOR THE EXTENDED FORECAST PERIOD. A DEEP TROUGH OVER THE EASTERN
HALF OF THE NATION SPELLS WELL BELOW AVERAGE TEMPERATURES FOR THE
REGION THROUGH THE END OF JANUARY. THERE MAY BE A BRIEF WARM UP
ON SATURDAY IN A STRONG SOUTHERLY FLOW AHEAD OF THE NEXT ARCTIC
COLD FRONT...BUT EVEN THEN WE WILL BE SEVERAL DEGREES BELOW
AVERAGE. WE BEGIN THE PERIOD WITH A RIDGE OF HIGH PRESSURE SLIDING
ACROSS THE AREA ON FRIDAY. A BRIEF MODERATION IN TEMPERATURES
FOLLOWS FOR SATURDAY IN THE RETURN FLOW BEHIND THE OFFSHORE HIGH
AND AN APPROACHING ARCTIC COLD FRONT OVER THE EASTERN GREAT LAKES.
THE FRONT CROSSES THE AREA SATURDAY NIGHT WITH A FEW SNOW SHOWERS
AND MOUNTAIN SQUALLS. ANOTHER COLD FRONT WILL CROSS THE AREA
SUNDAY NIGHT AND MONDAY REINFORCING THE ARCTIC AIR. HIGH PRESSURE
FOLLOWS FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY NIGHT/...VFR. SOME MVFR CLOUDS
POSSIBLE AT HIE AND MAYBE LEB...BUT AT THIS TIME DOWNPLAYING ANY
CIG FROM THESE LOW CLOUDS.

LONG TERM...

SAT - SAT NIGHT...AREAS OF MVFR IN SNOW SHOWERS.
                  SFC WND GUSTING TO 25 KT.

SUN NIGHT - MON...AREAS OF MVFR IN SNOW SHOWERS.
                  SFC WND GUSTING TO 25 KT.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...WILL CONT THE GLW
THRU 6 PM BAYS AND EXTEND INTO THE EVE FOR THE OUTER WATERS DUE TO
GUSTY NW WINDS. THE GLW WILL LIKELY NEED TO BE FOLLOWED UP WITH AN
SCA FOR BOTH BAYS AND OUTER WATERS. WILL HAVE A FREEZING SPRAY
ADV FOR ALL ZONES THRU MID MORNING THURSDAY DUE TO WIND...COLD
TEMPS AND COLD OCEAN WATER. THERE WILL BE A PERIOD OF HEAVY
FREEZING SPRAY THIS EVE... ESPECIALLY OVER ERN WATERS. MOST OF THE
ACTIVITY WILL FALL IN THE ADV CATEGORY SO WILL GO WITH THAT
HEADLINE BUT WILL MENTION SOME HEAVY FREEZING SPRAY IN THE FCST
FOR THIS EVE. WINDS AND SEAS LET UP THRU THE NGT AND CONT TO LET
UP THURSDAY AND THURSDAY NGT AS HIGH PRES CONTINUES TO APPROACH
FROM THE W. SEAS SHOULD SUBSIDE AS WELL AS FREEZING SPRAY.

LONG TERM...

SAT - MON...GALE FORCE WINDS AND FREEZING SPRAY ARE LIKELY AS A
            SERIES OF ARCTIC COLD FRONTS CROSS THE WATERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM EST
     THURSDAY FOR MEZ020>022-025>028.
     WIND CHILL WARNING FROM 5 PM THIS AFTERNOON TO 9 AM EST
     THURSDAY FOR MEZ007>009-012>014.
NH...NONE.
MARINE...FREEZING SPRAY ADVISORY UNTIL 10 AM EST THURSDAY FOR
     ANZ150>154.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ151-153.
     GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ150-152-154.

&&
Hazardous weather outlook, Jan 22, 12:04 PM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1204 PM EST WED JAN 22 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-231715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1204 PM EST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

VERY COLD TEMPERATURES ARE EXPECTED THROUGH THE PERIOD...WITH
DANGEROUS WIND CHILL VALUES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-231715-
PENOBSCOT BAY-CASCO BAY-
1204 PM EST WED JAN 22 2014

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALES POSSIBLE FRIDAY NIGHT THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-231715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1204 PM EST WED JAN 22 2014

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALES POSSIBLE FRIDAY NIGHT THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:18 PM ESTWind Chill AdvisoryGYXBelknap, Carroll, Grafton, Merrimack, Rockingham, Strafford and 1 more18 hr
Jan 22, 6:09 PM ESTGale WarningGYX4 hr
Jan 22, 6:09 PM ESTSmall Craft AdvisoryGYX14 hr

Nearby

Wind Chill Warnings in New Hampshire, 2014Wind Chill Warnings in Maine, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.